U.S. doctors online nowAsk doctors free
FL
A 32-year-old female asked:

I've had the mirena (levonorgestrel) for almost 2 years and just noticed a brown discharge should i be concerned? i haven't had a period since i was pregnant 2 years .

1 doctor answer2 doctors weighed in
Dr. Karen Butler
Family Medicine 22 years experience
See below: old brown blood is just that. You are not allowing the uterine wall to shed monthly so when it does there is some old remaining dark blood. Eventually you will have a good heavy bleed and the the uterine wall will have shedded its wall

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

FL
A 32-year-old female asked:

I've had the mirena (levonorgestrel) for a little more than 2 years and start having brown discharge. I haven't had a period since being pregnant 2 years ago.

1 doctor answer1 doctor weighed in
Dr. Brian Nguyen
Obstetrics and Gynecology 12 years experience
Not uncommon: Even though the mirena (levonorgestrel) will thin your uterine lining and even stop periods for many women, it is not uncommon to have some vaginal discharge/spotting on the rare occasion. As long as you're not having any itching/odor/pain then you should be fine but feel free to consult if you have other questions/concerns. Get STD testing if with a new partner.
Last updated Jul 13, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.